Alert archive / Wisconsin / Severe Thunderstorm Warnings in 1998
Severe Thunderstorm Warning 72, NWS Green Bay, WI
NWS Green Bay, WI issued this severe thunderstorm warning at Jun 16, 1998, 4:07 PM CDT for Waushara County, Wisconsin. It was in force for 83 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 16, 1998, 4:07 PM CDT (21:07 UTC)
- Expired
- Jun 16, 1998, 5:30 PM CDT
- In force
- 83 min
- Issued by
- NWS Green Bay, WI
- Area
- Whole counties
County Waushara County, WI
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 16, 4:25 PM CDT | Hail 1 | Wautoma, WI |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 9.1 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 26 J/kg
- Mixed-layer CIN
- -151 J/kg
- Mixed-layer LCL
- 949 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- -39 m²/s²
- 0-3 km storm-relative helicity
- -21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
001 WUUS1 KGRB 162108 RRA SVRGRB WIC137-162230- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GREEN BAY WI 407 PM CDT TUE JUN 16 1998 THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WAUSHARA COUNTY IN CENTRAL WISCONSIN * UNTIL 530 PM CDT * AT 406 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM 15 MILES SOUTHEAST OF STEVENS POINT...NEAR ALMOND. MOVEMENT WAS SOUTH AT 15 MILES AN HOUR. * THE SEVERE THUNDERSTORM WILL BE NEAR... RICHFORD BY 515 PM ANOTHER THUNDERSTORM OVER THE WESTERN PART OF THE COUNTY PRODUCED A BRIEF TORNADO TOUCHDOWN AT 400 PM. THE TORNADO HAS DISSIPATED. THE THUNDERSTORMS WILL PRODUCE WINDS TO 60 MPH. WINDS THIS STRONG CAN BLOW POWER LINES DOWN...AND SNAP LARGE LIMBS OFF OF TREES. STAY AWAY FROM WINDOWS UNTIL THE STORMS PASS. THE STORMS WILL ALSO PRODUCE HAIL TO 3/4 INCH IN DIAMETER. JKL
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 2:15 PM CDT, 1 hour 52 minutes earlier.
Area forecast discussion, Jun 16, 2:15 PM CDT, 1 hour 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 215 PM CDT TUE JUN 16 1998 FCST CONCERNS TONIGHT ARE EARLY EVG CONVECTION AND POSSIBLE FOG DEVELOPMENT LATE. PULSE TSTMS HAVE DEVELOPED EARLY THIS AFTERNOON IN A MODERATELY UNSTABLE...WEAKLY SHEARED ENVIRONMENT. 18Z MESO CHARTS SHOWED LIS AS LOW AS -6 TO -7 ACROSS C WI...WITH 12Z UW-NMS MODEL SHOWING FCST CAPES OVER 1500 J/KG. MIDDAY MESOANALYSIS CHART SHOWED AT LEAST THREE WEAK WEST-EAST ORIENTED SFC TROFS ACROSS WI...AND THESE HAVE PROVIDED THE TRIGGER FOR MOST OF CURRENT CONVECTION. EXPECT ACTIVITY TO WIND DOWN ACROSS NC/NE WI LATE THIS AFTERNOON AS A DRIER...MORE STABLE AIR MASS ADVECTS IN AND NVA TAKES HOLD. THEREFORE...WILL ATTEMPT TO LEAVE PRECIP MENTION OUT OF THE NORTH FOR THIS EVG. SCT SHRA/TSRA SHOULD DIMINISH BY AROUND SUNSET ACROSS C/EC WI. MOST EXTENSIVE AREA OF PRECIP WILL OCCUR ACROSS C/EC WI EARLY THIS EVG...LEAVING A MOIST BOUNDARY LYR FOR PATCHY FOG DEVELOPMENT OVERNIGHT. A WEAK SFC RIDGE WILL ALSO MOVE OVER THE AREA...PROVIDING LIGHT WINDS AND WEAK SUBSIDENCE TO AID IN THE DEVELOPMENT. MOS TEMPS LOOK REASONABLE AND ARE ACCEPTED. KIECKBUSCH
In the hours before
Special weather statement, Jun 16, 12:00 PM CDT, 4 hours 7 minutes before
WIZ005-010>013-018>022-030-031-035>040-045-048>050-162100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 1200 PM CDT TUE JUN 16 1998 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND PARTS OF CENTRAL AND NORTH-CENTRAL WISCONSIN. AN ISOLATED SEVERE STORM OR TWO MAY DEVELOP IN PARTS OF CENTRAL WISCONSIN THIS AFTERNOON. FORECAST: SCATTERED THUNDERSTORMS ARE POSSIBLE ACROSS THE ENTIRE FORECAST AREA THIS AFTERNOON AND INTO THE EARLY EVENING. THE STRONGEST STORMS ARE EXPECTED ACROSS CENTRAL WISCONSIN...MAINLY SOUTHWEST OF A LINE FROM MERRILL TO CLINTONVILLE TO OSHKOSH. THE PRIMARY SEVERE THREAT IN THIS AREA WILL BE HAIL TO AROUND DIME SIZE. HEAVY RAINFALL AND WIND GUSTS TO 40 MPH CAN ALSO BE EXPECTED. THE STORMS ARE FORECAST TO WEAKEN BY AROUND SUNSET. DISCUSSION: A MOIST AND UNSTABLE AIR MASS REMAINS OVER NORTHEAST WISCONSIN...WITH THE MOST UNSTABLE CONDITIONS ANTICIPATED OVER PORTIONS OF CENTRAL WISCONSIN DURING THE AFTERNOON AND EARLY EVENING. A WEAK TROUGH OF LOW PRESSURE AT THE SURFACE AND DAYTIME HEATING WILL HELP TO TRIGGER THE STORMS. SPOTTER ACTIVATION: DUE TO THE EXPECTED ISOLATED NATURE OF THIS EVENT...SPOTTER ACTIVATION IS NOT ANTICIPATED. SHORT-TERM FORECASTS WILL BE ISSUED AS NEEDED TO PROVIDE FURTHER INFORMATION. KIECKBUSCH
Special weather statement, Jun 16, 12:00 PM CDT, 4 hours 7 minutes before
WIZ005-010>013-018>022-030-031-035>040-045-048>050-162100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 1200 PM CDT TUE JUN 16 1998 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND PARTS OF CENTRAL AND NORTH-CENTRAL WISCONSIN. AN ISOLATED SEVERE STORM OR TWO MAY DEVELOP IN PARTS OF CENTRAL WISCONSIN THIS AFTERNOON. FORECAST: SCATTERED THUNDERSTORMS ARE POSSIBLE ACROSS THE ENTIRE FORECAST AREA THIS AFTERNOON AND INTO THE EARLY EVENING. THE STRONGEST STORMS ARE EXPECTED ACROSS CENTRAL WISCONSIN...MAINLY SOUTHWEST OF A LINE FROM MERRILL TO CLINTONVILLE TO OSHKOSH. THE PRIMARY SEVERE THREAT IN THIS AREA WILL BE HAIL TO AROUND DIME SIZE. HEAVY RAINFALL AND WIND GUSTS TO 40 MPH CAN ALSO BE EXPECTED. THE STORMS ARE FORECAST TO WEAKEN BY AROUND SUNSET. DISCUSSION: A MOIST AND UNSTABLE AIR MASS REMAINS OVER NORTHEAST WISCONSIN...WITH THE MOST UNSTABLE CONDITIONS ANTICIPATED OVER PORTIONS OF CENTRAL WISCONSIN DURING THE AFTERNOON AND EARLY EVENING. A WEAK TROUGH OF LOW PRESSURE AT THE SURFACE AND DAYTIME HEATING WILL HELP TO TRIGGER THE STORMS. SPOTTER ACTIVATION: DUE TO THE EXPECTED ISOLATED NATURE OF THIS EVENT...SPOTTER ACTIVATION IS NOT ANTICIPATED. SHORT-TERM FORECASTS WILL BE ISSUED AS NEEDED TO PROVIDE FURTHER INFORMATION. KIECKBUSCH
Nearby
Severe Thunderstorm Warnings in Wisconsin, 1998Every severe thunderstorm warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.